What would be the next step after Lymecycline for acne?

Watch
Anonymous #1
#1
Report Thread starter 1 week ago
#1
I've made a drs appointmemt already but I'm curious.

I've struggled with acne since I was 12 or 13. Started on antibiotics (Lymecycline) when I was 15, have been on it 4 or 5 times in the last 8 years. I've also used the GP prescribed washes and lotions (Hibiscrub, Duac, Differin) but they were useless and left me practically burned.

I know for the worst case scenario I could get Roaccutane but my acne isn't the worst in the world. It's uncomfortable and massively knocks my self confidence but I wouldn't describe it as severe.

Is there a step inbetween Lymecycline and Roaccutane? Lymecycline obviously isn't working for me given I'm still struggling 8 years down the line but I'm not sure they'd give me Roaccutane either?
0
reply
Anonymous #2
#2
Report 1 week ago
#2
I have suffered with acne since I was 11 and have tried everything you have tried as well doxycycline lymecyclin and all the creams which never worked.I am now 8 years along as well and still suffer with mild to severe acne.I am pretty sure I have some underlying conditions which haven't been diagnosed as I suffer from some other things as well. I think accutane is next after all the steps you have already taken.
0
reply
Anonymous #1
#3
Report Thread starter 1 week ago
#3
(Original post by Anonymous)
I have suffered with acne since I was 11 and have tried everything you have tried as well doxycycline lymecyclin and all the creams which never worked.I am now 8 years along as well and still suffer with mild to severe acne.I am pretty sure I have some underlying conditions which haven't been diagnosed as I suffer from some other things as well. I think accutane is next after all the steps you have already taken.
it's infuriating isn't it! Can I ask if you're male or female? I think mine might have something to do with my hormones (location of my acne is in the typical 'hormone' areas of cheeks and chin)- the usual route for that is the combined contraceptive pill but I also can't take that due to another medical condition!
0
reply
Teddy650123
Badges: 11
Rep:
?
#4
Report 1 week ago
#4
I was in the same boat at you, been on 5 antibiotic courses and all the creams you can name and still have spots and I just got submitted for referral, accutane isn’t just for bad acne it’s also for acne that won’t go away like my acne has a good month then a bad month and isn’t as bad as it used to be but it’s not gone away after 6 years.

Honestly go for accutane I know it’s serious stuff but actually deals with acne in a way nothing else does, take it from someone who’s been down every route possible before accutane and I can confidently say it’s been an absolute waste of time and wish I didn’t let my doctors fob me off with antibiotic after antibiotic and creams and people need to remember antibiotics are a temporary solution and that’s if they even work! creams are also temporary meaning once you stop the chances of acne staying away is minimal...I have been on creams for 3 years the latest one being duac for 3 months straight and all it did was remove spots and I gained more spots so was just a continuing cycle, accutane gives you a chance of full on acne free.

Here’s me after 6 years of trying everything with still acne and scars then my mate goes directly private for accutane and has clear skin after 3 months! Makes me feel an idiot. After they see you still have acne after so long and all treatments you’ve tried they will give you accutane but you have to bring it up if they don’t.
Last edited by Teddy650123; 1 week ago
0
reply
Anonymous #2
#5
Report 1 week ago
#5
(Original post by Anonymous)
it's infuriating isn't it! Can I ask if you're male or female? I think mine might have something to do with my hormones (location of my acne is in the typical 'hormone' areas of cheeks and chin)- the usual route for that is the combined contraceptive pill but I also can't take that due to another medical condition!
It is frustrating isn't it.I am female btw and my acne used to be all over my face and back but now it is still located on my back but mostly on my cheeks and forehead.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Would you consider Adjustment if your grades were higher than you expected?

Yes, I'd look at higher ranking universities than my current choices (171)
41.71%
Yes, I'd look for a course or uni that is a better fit for me (61)
14.88%
No, I'd stick with my current uni choice (170)
41.46%
Something else (let us know in the thread below!) (8)
1.95%

Watched Threads

View All